Alert archive / California / Red Flag Warnings in 2018

Red Flag Warning 9, NWS San Francisco Bay Area, CA

November 6, 2018San Mateo County, Santa Clara County, Santa Cruz County, California

NWS San Francisco Bay Area, CA issued this red flag warning at Nov 6, 2018, 9:26 AM PST for San Mateo County, Santa Clara County, Santa Cruz County, California. It took effect at Nov 7, 2018, 10:00 PM PST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 6, 2018, 9:26 AM PST (17:26 UTC)
In effect from
Nov 7, 2018, 10:00 PM PST
Expired
Nov 9, 2018, 7:00 AM PST
In force
33 hr
Issued by
NWS San Francisco Bay Area, CA

Counties San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA

The radar

The San Francisco radar (KMUX), 14 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 5.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2018-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2018-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2823 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

682 
WWUS86 KMTR 061726
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
926 AM PST Tue Nov 6 2018

...Red Flag Warning for North Mountains and East Bay Hills 
late Wednesday night into Friday morning for gusty offshore winds
and very low humidity...

.Another round of increased offshore flow is forecast to develop
late Wednesday night and persist into early Friday morning across
the North Bay Mountains and East Bay Hills. Northeast wind gusts
from 40 to 50 mph will be possible in these areas with locally
stronger gusts in the region's highest peaks. These winds will
combined with already critically low relative humidity values 
creating critical fire weather conditions on top of very dry 
fuels.

CAZ507-511-070500-
/O.NEW.KMTR.FW.W.0009.181108T0600Z-181109T1500Z/
North Bay Mountains-East Bay Hills and the Diablo Range-
926 AM PST Tue Nov 6 2018

...RED FLAG WARNING IN EFFECT FROM 10 PM WEDNESDAY TO 7 AM PST
FRIDAY FOR LOW HUMIDITY AND GUSTY OFFSHORE WINDS FOR THE NORTH BAY
MOUNTAINS AND EAST BAY HILLS...

The National Weather Service in San Francisco has issued a Red
Flag Warning, which is in effect from 10 PM Wednesday to 7 AM PST
Friday. 

* AFFECTED AREA...North Bay Mountains and East Bay Hills above
  1000 feet. Fire weather zones 507 and 511.

* WIND...Northeast winds 15 to 30 mph with gusts 40-50 mph,
  locally up to 50-60 mph in the highest peaks.

* HUMIDITY...Lowering 8-18% during afternoon hours with 
  recoveries less than 30%.

* HIGHEST THREAT...The hills of eastern Napa County as well as
  around Mt Saint Helena, Mt Tamalpais, Atlas Peak, Mt Diablo, Mt
  Hamilton.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
7 follow-up statements
417 
WWUS86 KMTR 070457
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
857 PM PST Tue Nov 6 2018

...Red Flag Warning for North Mountains and East Bay Hills late
Wednesday night into Friday morning for gusty offshore winds and
very low humidity...

.Another round of increased offshore flow is forecast to develop
late Wednesday night and persist into early Friday morning across
the North Bay Mountains and East Bay Hills. Northeast wind gusts
from 40 to 50 mph will be possible in these areas with locally
stronger gusts in the region's highest peaks. These winds will
combined with already critically low relative humidity values
creating critical fire weather conditions on top of very dry
fuels.

CAZ507-511-071400-
/O.CON.KMTR.FW.W.0009.181108T0600Z-181109T1500Z/
North Bay Mountains-East Bay Hills and the Diablo Range-
857 PM PST Tue Nov 6 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 PM WEDNESDAY TO
7 AM PST FRIDAY FOR LOW HUMIDITY AND GUSTY OFFSHORE WINDS FOR THE
NORTH BAY MOUNTAINS AND EAST BAY HILLS...

* AFFECTED AREA...North Bay Mountains and East Bay Hills above 
  1000 feet. Fire weather zones 507 and 511. 

* WIND...Northeast winds 15 to 30 mph with gusts 40-50 mph, 
  locally up to 50-60 mph in the highest peaks.

* HUMIDITY...Lowering 8-18% during afternoon hours with 
  recoveries less than 30%.

* HIGHEST THREAT...The hills of eastern Napa County as well as 
  around Mt Saint Helena, Mt Tamalpais, Atlas Peak, Mt Diablo, 
  Mt Hamilton.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
198 
WWUS86 KMTR 071344
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
544 AM PST Wed Nov 7 2018

...Red Flag Warning for the North Bay Mountains and East Bay 
Hills from 10 pm Wednesday through 7 am Friday for gusty offshore
winds and very low humidity...

.Another round of increased offshore flow is forecast to develop
Wednesday night and persist into early Friday morning across the 
North Bay Mountains and East Bay Hills. Northeast wind gusts from 
35 to 45 mph will be likely in these areas with local gusts of 50
to 60 mph across the highest ridges and peaks. Gusty winds 
combined with already critically low relative humidity values and 
very dry fuels will create critical fire weather conditions. Winds
are forecast to decrease on Friday morning but very dry conditions
will persist.

CAZ507-511-080200-
/O.CON.KMTR.FW.W.0009.181108T0600Z-181109T1500Z/
North Bay Mountains-East Bay Hills and the Diablo Range-
544 AM PST Wed Nov 7 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
7 AM PST FRIDAY FOR LOW HUMIDITY AND GUSTY OFFSHORE WINDS FOR THE
NORTH BAY MOUNTAINS AND EAST BAY HILLS...

* AFFECTED AREA...North Bay Mountains and East Bay Hills above 
  1000 feet. Fire weather zones 507 and 511. 

* WIND...Northeast winds 15 to 30 mph with gusts 40-50 mph, 
  locally up to 50-60 mph in the highest peaks.

* HUMIDITY...Lowering 8-15 percent during afternoon hours with
  widespread overnight humidity recoveries of less than 30 percent 
  and as low as 20 percent.

* HIGHEST THREAT...The hills of eastern Napa County as well as
  around Mt Saint Helena, Mt Tamalpais, Atlas Peak, Mt Diablo,  
  and Mt Hamilton.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
929 
WWUS86 KMTR 080152
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
552 PM PST Wed Nov 7 2018

...Red Flag Warning for the North Bay Mountains and East Bay
Hills from 10 pm Wednesday through 7 am Friday for gusty offshore
winds and very low humidity...

.Another round of increased offshore flow is forecast to develop
Wednesday night and persist into early Friday morning across the
North Bay Mountains and East Bay Hills. Northeast wind gusts from
40 to 50 mph will be likely in these areas with local gusts of 50
to 60 mph across the highest ridges and peaks. Gusty winds 
combined with already critically low relative humidity values and 
very dry fuels will create critical fire weather conditions. Winds
are forecast to decrease on Friday morning but very dry 
conditions will persist.

CAZ507-511-081400-
/O.CON.KMTR.FW.W.0009.181108T0600Z-181109T1500Z/
North Bay Mountains-East Bay Hills and the Diablo Range-
552 PM PST Wed Nov 7 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 PM WEDNESDAY 
EVENING TO 7 AM PST FRIDAY FOR LOW HUMIDITY AND GUSTY OFFSHORE 
WINDS FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS...

* AFFECTED AREA...North Bay Mountains and East Bay Hills above 
  1000 feet. Fire weather zones 507 and 511. 

* WIND...Northeast winds 15 to 30 mph with gusts 40-50 mph, 
  locally up to 50-60 mph in the highest peaks.

* HUMIDITY...Lowering 8-15 percent during afternoon hours with
  widespread overnight humidity recoveries of less than 30 percent
  and as low as the low teens. 

* HIGHEST THREAT...The hills of eastern Napa County as well as 
  around Mt Saint Helena, Mt Tamalpais, Atlas Peak, Mt Diablo, 
  and Mt Hamilton.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Obey all current burn bans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
812 
WWUS86 KMTR 080339
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
739 PM PST Wed Nov 7 2018

...Red Flag Warning in effect for gusty offshore winds and low
relative humidity...

.Another round of increased offshore flow is forecast to develop
Wednesday night and persist into early Friday morning across the
North Bay Mountains, East Bay Hills, and Santa Cruz Mountains. 
Northeast winds will be strongest over the North Bay Mountains and
East Bay Hills. Gusty winds combined with already critically low 
relative humidity values and very dry fuels will create critical 
fire weather conditions. Winds are forecast to decrease on Friday 
morning but very dry conditions will persist.

CAZ512-081400-
/O.EXA.KMTR.FW.W.0009.181108T0600Z-181109T1500Z/
Santa Cruz Mountains-
739 PM PST Wed Nov 7 2018

...RED FLAG WARNING IS IN EFFECT FROM 10 PM WEDNESDAY EVENING TO 
7 AM PST FRIDAY FOR LOW HUMIDITY AND GUSTY OFFSHORE WINDS FOR THE 
SANTA CRUZ MOUNTAINS...

The National Weather Service in San Francisco has issued a Red
Flag Warning, which is in effect from 10 PM Wednesday evening until
7 AM PST Friday.

* AFFECTED AREA...Santa Cruz Mountains above 1000 feet. Fire 
  weather zone 512.
 
* WIND...Northeast winds 10 to 15 mph with gusts 20-25 mph,
  locally up 30 mph in the highest peaks.

* HUMIDITY...Lowering 10-20 percent during afternoon hours with
  widespread overnight humidity recoveries of less than 30
  percent.

* HIGHEST THREAT...The Santa Clara Santa Cruz County line as well
  as around Ben Lomond mountain.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Obey all current burn bans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ507-511-081400-
/O.CON.KMTR.FW.W.0009.181108T0600Z-181109T1500Z/
North Bay Mountains-East Bay Hills and the Diablo Range-
739 PM PST Wed Nov 7 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 PM WEDNESDAY 
EVENING TO 7 AM PST FRIDAY FOR LOW HUMIDITY AND GUSTY OFFSHORE 
WINDS FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS...

* AFFECTED AREA...North Bay Mountains and East Bay Hills above 
  1000 feet. Fire weather zones 507 and 511. 

* WIND...Northeast winds 15 to 30 mph with gusts 40-50 mph, 
  locally up to 50-60 mph in the highest peaks.

* HUMIDITY...Lowering 8-15 percent during afternoon hours with 
  widespread overnight humidity recoveries of less than 30 
  percent and as low as the low teens. 

* HIGHEST THREAT...The hills of eastern Napa County as well as 
  around Mt Saint Helena, Mt Tamalpais, Atlas Peak, Mt Diablo, 
  and Mt Hamilton.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Obey all current burn bans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
360 
WWUS86 KMTR 081307
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
507 AM PST Thu Nov 8 2018

...Red Flag Warning in effect for gusty offshore winds and low
relative humidity...

.Another round of increased offshore flow is forecast to persist 
into early Friday morning across the North Bay Mountains, East Bay
Hills, and Santa Cruz Mountains. Northeast winds will be 
strongest over the North Bay Mountains and East Bay Hills. Gusty 
winds combined with already critically low relative humidity 
values and very dry fuels will create critical fire weather 
conditions. Winds are forecast to decrease on Friday morning but 
very dry conditions will persist.

CAZ507-511-090200-
/O.CON.KMTR.FW.W.0009.000000T0000Z-181109T1500Z/
North Bay Mountains-East Bay Hills and the Diablo Range-
507 AM PST Thu Nov 8 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY FOR
LOW HUMIDITY AND GUSTY OFFSHORE WINDS FOR THE NORTH BAY MOUNTAINS
AND EAST BAY HILLS...

* AFFECTED AREA...North Bay Mountains and East Bay Hills above 
  1000 feet. Fire weather zones 507 and 511. 

* WIND...Northeast winds 15 to 30 mph with gusts 40-50 mph, 
  locally up to 50-60 mph in the highest peaks.

* HUMIDITY...Lowering 8-15 percent during afternoon hours with 
  widespread overnight humidity recoveries of less than 30 
  percent and as low as the low teens.

* HIGHEST THREAT...The hills of eastern Napa County as well as 
  around Mt Saint Helena, Mt Tamalpais, Atlas Peak, Mt Diablo, 
  and Mt Hamilton.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Obey all current burn bans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ512-090200-
/O.CON.KMTR.FW.W.0009.000000T0000Z-181109T1500Z/
Santa Cruz Mountains-
507 AM PST Thu Nov 8 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY FOR
LOW HUMIDITY AND GUSTY OFFSHORE WINDS FOR THE SANTA CRUZ
MOUNTAINS...

* AFFECTED AREA...Santa Cruz Mountains above 1000 feet. Fire 
  weather zone 512. 

* WIND...Northeast winds 10 to 15 mph with gusts 20-25 mph, 
  locally up 30 mph in the highest peaks.

* HUMIDITY...Lowering 10-20 percent during afternoon hours with 
  widespread overnight humidity recoveries of less than 30 
  percent.

* HIGHEST THREAT...The Santa Clara Santa Cruz County line as 
  well as around Ben Lomond mountain. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Obey all current burn bans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
588 
WWUS86 KMTR 090158
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
558 PM PST Thu Nov 8 2018

...Red Flag Warning remains in effect until 7 am Friday for gusty
offshore winds and low relative humidity...

.Gusty offshore winds are forecast to persist into early Friday 
morning across the North Bay Mountains, East Bay Hills, and Santa 
Cruz Mountains. Northeast winds will be strongest over the North 
Bay Mountains and East Bay Hills. Gusty winds combined with 
already critically low relative humidity values and very dry fuels
will create critical fire weather conditions. Winds are forecast 
to decrease on Friday morning but very dry conditions will 
persist. Another round of gusty offshore winds is likely to
develop by late Saturday night and continue into Sunday.

CAZ507-511-091500-
/O.CON.KMTR.FW.W.0009.000000T0000Z-181109T1500Z/
North Bay Mountains-East Bay Hills and the Diablo Range-
558 PM PST Thu Nov 8 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY FOR
LOW HUMIDITY AND GUSTY OFFSHORE WINDS FOR THE NORTH BAY MOUNTAINS
AND EAST BAY HILLS...

* AFFECTED AREA...North Bay Mountains and East Bay Hills above 
  1000 feet. Fire weather zones 507 and 511. 

* WIND...Northeast winds 15 to 25 mph with gusts 35-45 mph, 
  locally up to 50-60 mph in the highest peaks.

* HUMIDITY...Lowering 8-15 percent during afternoon hours with 
  widespread overnight humidity recoveries of less than 30 
  percent and as low as the low teens.

* HIGHEST THREAT...The hills of eastern Napa County as well as 
  around Mt Saint Helena, Mt Tamalpais, Atlas Peak, Mt Diablo, 
  and Mt Hamilton.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Obey all current burn bans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ512-091500-
/O.CON.KMTR.FW.W.0009.000000T0000Z-181109T1500Z/
Santa Cruz Mountains-
558 PM PST Thu Nov 8 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY FOR
LOW HUMIDITY AND GUSTY OFFSHORE WINDS FOR THE SANTA CRUZ
MOUNTAINS...

* AFFECTED AREA...Santa Cruz Mountains above 1000 feet. Fire 
  weather zone 512. 

* WIND...Northeast winds 10 to 15 mph with gusts 20-25 mph, 
  locally up 30 mph in the highest peaks.

* HUMIDITY...Lowering 10-20 percent during afternoon hours with 
  widespread overnight humidity recoveries of less than 30 
  percent.

* HIGHEST THREAT...The Santa Clara Santa Cruz County line as 
  well as around Ben Lomond mountain.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Obey all current burn bans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
331 
WWUS86 KMTR 091444
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
644 AM PST Fri Nov 9 2018

...RED FLAG WARNING WILL EXPIRE AT 7 AM...

.Offshore flow will gradually weaken over the North Bay Mountains, East
Bay Hills and Santa Cruz Mountains this morning. Relative 
humidity will remain low today. Near critical fire weather 
conditions will be possible due to dry conditions and breezy
winds. Another round of offshore winds will be possible this
weekend.

CAZ507-511-091545-
/O.EXP.KMTR.FW.W.0009.000000T0000Z-181109T1500Z/
North Bay Mountains-East Bay Hills and the Diablo Range-
644 AM PST Fri Nov 9 2018

...RED FLAG WARNING WILL EXPIRE AT 7 AM PST THIS MORNING FOR LOW
HUMIDITY AND GUSTY OFFSHORE WINDS FOR THE NORTH BAY MOUNTAINS AND
EAST BAY HILLS...

Offshore flow will weaken during the morning. However, occasional
gusts of 20-30 mph will be possible for a few hours this morning.

$$

CAZ512-091545-
/O.EXP.KMTR.FW.W.0009.000000T0000Z-181109T1500Z/
Santa Cruz Mountains-
644 AM PST Fri Nov 9 2018

...RED FLAG WARNING WILL EXPIRE AT 7 AM PST THIS MORNING FOR LOW
HUMIDITY AND GUSTY OFFSHORE WINDS FOR THE SANTA CRUZ MOUNTAINS...

Offshore flow will weaken during the morning. However, occasional
gusts of 10-15 mph will be possible for a few hours this morning.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Nov 6, 9:23 AM PST, 3 minutes earlier.

Area forecast discussion, Nov 6, 9:23 AM PST, 3 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
923 AM PST Tue Nov 6 2018

.SYNOPSIS...High pressure will keep dry conditions in place this
week and through Veterans Day weekend. Daytime highs generally in
the 70s with overnight lows in the 40s. Periods of offshore winds
at times, especially in the hills with poor humidity recovery will
keep fire danger high through mid-month.

&&

.DISCUSSION...as of 3:25 AM PST Tuesday...Skies are clear this
morning with a strong 7 mb gradient down the coast, 7 mb offshore
from the Nevada deserts and nearly flat from SFO to Sac. There's
not too much wind in the hills but we are seeing some gusts in the
20-30 mph range across the East Bay Hills. Humidity values
remaining very dry in the hills with some spots remaining in the
teens overnight keeping fire weather concerns front and center.
Today will be another ideal autumn day with afternoon highs into
the 70s most locations and even some lower 80s.

The large scale pattern will continue to feature a ridge over the
Eastern Pacific with a cold trough east of the Rockies. CA is
stuck in between and as shortwaves drop into the longwave trough
we will continue to see periods of dry offshore winds. This means
no rain, minimal fog/marine layer and continued very low humidity
associated with the dry offshore winds.

Daytime highs will continue to be in the 70s with some lower 80s
through the work week and into the weekend. The dry airmass allows
for some good radiational cooling (gusty boundary layer winds are
keeping things somewhat mixed) which will allow temperatures to
cool fairly rapidly at night. By later in the week some some of
our typical cool spots will be dropping into the mid 30s. However
given the dry airmass do not anticipate widespread killing frosts
with this pattern. A current example of the dry conditions is
Blue Canyon up at 5000 feet along I-80 is currently reporting a
dewpoint of -22F with RH of 4%.

Anyway, will be considering some Fire Weather Watches for the next
uptick in winds later Weds night into Thursday. NAM model wants to
punch some east winds all the way to the coast with sustained
easterly flow Thursday afternoon during peak heating with humidity
values single digits/teens across most of the hills. This will be
coordinated later this morning with partner/agency coordination
calls.

Long range forecast remains high and dry through the weekend and
through much of next week. The ecmwf amplifies the ridge through
Veterans Day into the middle of next week before the flow flattens
around the weekend of Nov 16-17th. The latest gfs run which is now
out through Thanksgiving remains ominously dry. It's still early
for the large scale patterns to get entrenched, especially with
the cold pool east of the Rockies so will hopefully get the
pattern to flip-flop as Dec approaches.

&&

.AVIATION...as of 09:30 AM PDT Tuesday...Widespread VFR under a
dry stagnant air mass. Breezy offshore winds inland during the
afternoon, locally gusty over ridges and peaks, with breezy onshore
winds nearer to the coast.

Vicinity of KSFO...VFR. West to northwest winds 10 to 15 kt after
21Z.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...VFR.

&&

.MARINE...as of 09:21 AM PST Tuesday...Northwest winds will
prevail across the waters, with the strongest winds in the outer
waters north of Point Reyes and locally near Point Sur along the
coast. Locally steep fresh swell will be  possible in areas with
the strongest winds through the day. Winds will gradually weaken
into the end of the work week across all  the waters.
Predominately moderate northwest seas.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...SCA...Pt Arena to Pigeon Pt 10-60 nm
             SCA...Pt Arena to Pt Reyes 0-10 nm
             SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
             SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 3 PM

&&

PUBLIC FORECAST: RWW
AVIATION: DRP
MARINE: DRP
FIRE WEATHER: RWW

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea
Hazardous weather outlook, Nov 6, 4:46 AM PST, 4 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service San Francisco CA
446 AM PST Tue Nov 6 2018

CAZ507-511-512-517-062200-
North Bay Mountains-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-
Santa Lucia Mountains and Los Padres National Forest-
446 AM PST Tue Nov 6 2018

This hazardous weather outlook is for the hills above 1000 feet in
the San Francisco Bay Area and Central Coast.

.DAY ONE...Today and Tonight

Warm and dry weather will continue along with very low humidity
readings. Offshore wind gusts from 20 to 30 mph will be possible.
The combination of the warm, dry and breezy weather on top of
record dry fuels will create near critical fire weather
conditions.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Offshore winds are forecast to increase Wednesday night across the
North Bay hills and then sweep over the region on Thursday. All
locations are expected to see very low humidity values, well under
20% by Thursday with periods of dry offshore winds gusting from
25-40 mph. This in combination with unseasonably warm weather on
top of record dry fuels will create the potential for critical
fire weather conditions. Fire Weather Watches and or Red Flag
Warnings may become necessary later Wednesday through Thursday and
possibly into Friday. Right now the extended range forecast
continues to look dry with above normal temperatures, low humidity
and periods of offshore winds. Persons with fire weather interests
should monitor for the latest forecast updates.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 2:07 PM PSTSmall Craft AdvisoryMTR37 hr

Nearby

Red Flag Warnings in California, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.